When a person takes hydrocodone regularly and becomes dependent, when they stop taking it they will experience withdrawal. Symptoms include sweating, runny nose, and muscle aches.
18 Can’t Miss Hydrocodone Withdrawal Symptoms
Are You Looking for Confidential Help? Available 24/7
Call now for:
- Access to the best rehab centers to overcome addiction
- Financial assistance program that gets you the help you need
- Clear answers to your questions on your road to recovery
The U.S. National Library of Medicine warns, “If you have taken a hydrocodone combination product [or hydrocodone alone] for several weeks or longer, do not stop taking the medication without talking to your doctor. If you suddenly stop taking [these drugs], you may experience withdrawal symptoms.” Sometimes it is difficult to know for sure if you are experiencing withdrawal from the drug, even if you have been abusing it. Here are 18 hydrocodone withdrawal symptoms you can’t miss.
We can help you quit using hydrocodone for good. Call 800-407-7195(Who Answers?) for help finding treatment today.
1. Muscle Aches and Pains
These aches will come from the absence of hydrocodone in your body, as the drug was numbing your sensations of pain when it was in your system. You might feel bone and joint pain as well, and it can very uncomfortable. You may need medication to help minimize this symptom, if it is extremely intense.
2. Runny Nose
Sometimes this confuses people going through opioid withdrawal, especially those who are taking hydrocodone as a medication and not abusing it. They might believe they have the flu.
Your eyes will seem to be tearing up almost constantly or you will cry often. This occurs because of a combination of issues, but it also adds to the flu-like symptoms you will be feeling. Try and pay attention to your eyes and if they seem overly wet or if your emotions are running high, making you cry often.
During this time, it will be very hard to get a good night’s sleep. Because hydrocodone causes drowsiness and relaxation, the effect of withdrawal will be the opposite. If you feel that you cannot fall asleep or continue to wake up several times in the middle of the night, you might be dealing with the effects of the drug leaving your system. You can try some herbal teas or a warm bath two hours before bed to combat your insomnia.
Being overly sweaty, hot, or uncomfortable is also a sign of withdrawal from the drug. The sweating will also cause you to feel fluish or feverish, especially when you are in the early stages of withdrawal (the first one to three days).
Withdrawal is a symptom of dependence, and of addiction. For help overcoming addiction call 800-407-7195(Who Answers?) toll free today.
6. Abdominal Cramps
If you have suffered abdominal cramps before, these will seem particularly strong as your tolerance for pain will be lower. The cramps are also caused by the gastrointestinal issues brought about by opioid drugs.
As stated by the DEA, “Hydrocodone, like most other opioids, induces euphoria, sedation and alters perception of painful stimuli.” As a result, losing these feelings of calmness and euphoria will cause a person to feel anxious, especially if they have been abusing the drug.They will feel that they need the drug in order to feel good again.
General uncomfortableness and restlessness will be common during this time. It will be hard for someone in this state to be calm or relax, which will inevitably cause them more anxiety.
9. Chills/Hot Flashes
The chills and hot flashes the person feels will come and go, like those caused by the flu. The person might often experience goosebumps as well even when it is not cold in a room.
You will notice yourself yawning often as a result of hydrocodone withdrawal. This can be caused by the inability to sleep as well as the discomfort and fluish feelings.
According to a study from the NCBI, “Constipation is an expected side effect of opioid use” and it is “one of the most common reasons patients avoid or abandon opioid use.” If a person stops in the middle of their treatment regimen for this reason, they should consult their doctor first, but they are likely to experience diarrhea as a result for several days.
12. Dilated Pupils
Hydrocodone and other opioids cause a person’s pupils to contract, or grow smaller, during intoxication. In fact, overdose causes this effect so strongly that the person will have what look like pinpoint pupils. Dilated, or widened, pupils are the result when the individual goes off hydrocodone.
If you have been abusing the drug, you will likely experience intense cravings for it during withdrawal. However, if you have not been abusing it and are only taking it as prescribed, you will likely not feel these cravings and experience mostly the flu-like symptoms of the drug’s withdrawal.
Sometimes withdrawal from opioids can cause severe depression, and the individual should be treated with therapy and medication as well as watched over in the event that there is reason to worry. In certain cases, this issue can become very dangerous (leading to suicidal thoughts) while in others, the person will only experience mild dysphoria.
Treatment can help you through withdrawal. Call 800-407-7195(Who Answers?) for help today.
Hydrocodone can cause intense gastrointestinal issues when taken in high doses, and some individuals will vomit or become nauseous when intoxicated. Also, these same individuals will likely experience more intense GI problems when they are going through withdrawal. It is also hard for them to eat and keep down solid foods because of the vomiting and diarrhea.
16. Loss of Appetite
Along with not being able to eat much, the individual will not have a desire to eat as a result of the depression, flu-like symptoms, and cramping. It is very important that the you still eat healthy foods as much as possible and, above all else, drink plenty of water.
Dealing with all of these issues is likely to make anyone irritable, which is why friends and family members may seem to be annoying you more often or you may be getting more stressed out at work. Remind yourself that these issues are why you’re feeling frustrated, and ask those who love you to be more understanding at this time.
18. Lack of Energy
Though you will feel restless, your body will be going through a lot without much food or sleep so it is likely that you will feel a lack of energy for most of the time you are going through hydrocodone withdrawal (normally about a week). Make sure you rest a lot, as you would do the same if you were ill with the flu, and to take care of yourself. Ask someone else to stay with you and help take care of you too, if it is possible. Seeking treatment can help you through as well. Call 800-407-7195(Who Answers?) toll free to find help today.